Alert archive / California / Wind Advisories in 2015
Wind Advisory 66, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Dec 12, 2015, 3:43 AM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2015, 3:43 AM PST (11:43 UTC)
- Expired
- Dec 12, 2015, 9:00 AM PST
- In force
- 5 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
347 WWUS76 KLOX 121143 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 343 AM PST SAT DEC 12 2015 ...DAMAGING NORTHERLY WINDS ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS THROUGH MID MORNING... ...GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH MID MORNING... .IN THE WAKE OF A PASSING COLD FRONT...GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE TO IMPACT PORTIONS OF SOUTHWEST CALIFORNIA THIS MORNING...ESPECIALLY AREAS OF LOS ANGELES AND VENTURA COUNTY MOUNTAINS. STRONG NORTHWEST TO NORTH WINDS ARE EXPECTED ACROSS THE INTERSTATE 5 CORRIDOR OF THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS...WITH DAMAGING GUSTS UP TO 60 MPH ALREADY OBSERVED. IN ADDITION...THERE IS THE POSSIBILITY OF A LIGHT DUSTING OF SNOW ACROSS INTERSTATE 5 NEAR TEJON PASS EARLY THIS MORNING. THE GUSTY NORTHERLY WINDS WILL ALSO IMPACT THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST. CAZ053-054-121700- /O.CON.KLOX.HW.W.0009.000000T0000Z-151212T1700Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 343 AM PST SAT DEC 12 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS WILL CONTINUE THROUGH MID MORNING. GUSTS OVER 60 MPH HAVE ALREADY BEEN OBSERVED. THE STRONGEST WINDS WILL BE ACROSS THE INTERSTATE 5 CORRIDOR... INCLUDING THE GRAPEVINE AREA. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... AND CAUSE PROPERTY DAMAGE. HIGHWAYS MOST IMPACTED WILL INCLUDE INTERSTATE 5 AND HIGHWAY 138 NEAR THE GRAPEVINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ039-052-121700- /O.NEW.KLOX.WI.Y.0066.151212T1143Z-151212T1700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 343 AM PST SAT DEC 12 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. * WINDS AND TIMING...WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH WILL IMPACT THE SANTA YNEZ RANGE AND ADJACENT SOUTH COAST THROUGH MID MORNING * IMPACTS...WINDS THIS STRONG MAY DOWN TREES AND BRANCHES... ESPECIALLY CONSIDERING THE WEAKENED STATE OF TREES DUE TO PROLONGED DROUGHT CONDITIONS. MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-088-547-121400- /O.CON.KLOX.WI.Y.0065.000000T0000Z-151212T1400Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA... WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 343 AM PST SAT DEC 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH WILL PERSIST THROUGH EARLY THIS MORNING. * IMPACTS...WINDS THIS STRONG MAY DOWN TREES AND BRANCHES... ESPECIALLY CONSIDERING THE WEAKENED STATE OF TREES DUE TO PROLONGED DROUGHT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN
2 follow-up statements
077 WWUS76 KLOX 121342 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 542 AM PST SAT DEC 12 2015 ...DAMAGING NORTHERLY WINDS ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS THROUGH MID MORNING... ...GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH MID MORNING... .IN THE WAKE OF A PASSING COLD FRONT...GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE TO IMPACT PORTIONS OF SOUTHWEST CALIFORNIA THIS MORNING...ESPECIALLY AREAS OF LOS ANGELES AND VENTURA COUNTY MOUNTAINS. STRONG NORTHWEST TO NORTH WINDS ARE EXPECTED ACROSS THE INTERSTATE 5 CORRIDOR OF THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS...WITH DAMAGING GUSTS UP TO 60 MPH ALREADY OBSERVED. IN ADDITION...THERE IS THE POSSIBILITY OF A LIGHT DUSTING OF SNOW ACROSS INTERSTATE 5 NEAR TEJON PASS EARLY THIS MORNING. THE GUSTY NORTHERLY WINDS WILL ALSO IMPACT THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST. CAZ053-054-121700- /O.CON.KLOX.HW.W.0009.000000T0000Z-151212T1700Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 542 AM PST SAT DEC 12 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS WILL CONTINUE THROUGH MID MORNING. GUSTS OVER 60 MPH HAVE ALREADY BEEN OBSERVED. THE STRONGEST WINDS WILL BE ACROSS THE INTERSTATE 5 CORRIDOR... INCLUDING THE GRAPEVINE AREA. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... AND CAUSE PROPERTY DAMAGE. HIGHWAYS MOST IMPACTED WILL INCLUDE INTERSTATE 5 AND HIGHWAY 138 NEAR THE GRAPEVINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-088-547-121700- /O.EXT.KLOX.WI.Y.0065.000000T0000Z-151212T1700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA... WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 542 AM PST SAT DEC 12 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH WILL PERSIST THROUGH EARLY THIS MORNING. * IMPACTS...WINDS THIS STRONG MAY DOWN TREES AND BRANCHES... ESPECIALLY CONSIDERING THE WEAKENED STATE OF TREES DUE TO PROLONGED DROUGHT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ039-052-121700- /O.CON.KLOX.WI.Y.0066.000000T0000Z-151212T1700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 542 AM PST SAT DEC 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS AND TIMING...WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH WILL IMPACT THE SANTA YNEZ RANGE AND ADJACENT SOUTH COAST THROUGH MID MORNING * IMPACTS...WINDS THIS STRONG MAY DOWN TREES AND BRANCHES... ESPECIALLY CONSIDERING THE WEAKENED STATE OF TREES DUE TO PROLONGED DROUGHT CONDITIONS. MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN
950 WWUS76 KLOX 121709 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 909 AM PST SAT DEC 12 2015 CAZ053-054-121815- /O.EXP.KLOX.HW.W.0009.000000T0000Z-151212T1700Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 909 AM PST SAT DEC 12 2015 ...HIGH WIND WARNING HAS EXPIRED... WINDS HAVE STARTED TO DECREASE ACROSS THE GRAPEVINE AREA THIS MORNING...THOUGH ISOLATED WIND GUSTS BETWEEN 35 AND 45 MPH ARE STILL POSSIBLE THROUGH THIS AFTERNOON. ANOTHER ROUND OF STRONG NORTH WINDS ARE EXPECTED SUNDAY NIGHT INTO MONDAY. $$ CAZ046-088-547-121815- /O.EXP.KLOX.WI.Y.0065.000000T0000Z-151212T1700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA... WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 909 AM PST SAT DEC 12 2015 ...WIND ADVISORY HAS EXPIRED... ADVISORY LEVEL NORTH WINDS HAVE ENDED...HOWEVER GUSTS UP TO 30 MPH ARE POSSIBLE THROUGH EARLY AFTERNOON. $$ CAZ039-052-121815- /O.EXP.KLOX.WI.Y.0066.000000T0000Z-151212T1700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 909 AM PST SAT DEC 12 2015 ...WIND ADVISORY HAS EXPIRED... ADVISORY LEVEL NORTH WINDS HAVE ENDED...HOWEVER GUSTS UP TO 30 MPH ARE POSSIBLE THROUGH EARLY AFTERNOON. $$ MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 12, 3:10 AM PST, 33 minutes earlier.
Area forecast discussion, Dec 12, 3:10 AM PST, 33 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 310 AM PST SAT DEC 12 2015 .SYNOPSIS... HIGH PRESSURE ALOFT WILL BUILD IN BEHIND THE EXITING FRONT TODAY. EXPECT MOSTLY CLEAR AND BREEZY CONDITIONS TODAY...WITH SOME INCREASING CLOUDINESS SUNDAY. ANOTHER FAST MOVING STORM SYSTEM WILL APPROACH THE FORECAST AREA BRINGING PRECIPITATION FROM LATE SUNDAY INTO EARLY MONDAY. THE REST OF NEXT WEEK WILL MOSTLY CLEAR WITH A WARMING TREND AS TEMPERATURES SHOULD REACH NORMAL LATE IN THE WORK WEEK. && .SHORT TERM (TODAY-MON)...THE MAIN TROUGH AXIS HAS PASSED TO THE SOUTHEAST OF THE FORECAST AREA THIS MORNING BRINGING MOSTLY CLEAR SKIES...EXCEPT FOR THE USUAL CLOUDS BUILDING UP AGAINST THE NORTHERN MOUNTAIN SLOPES DUE TO THE PREVAILING NORTHERLY LOW LEVEL FLOW. THERE COULD BE A FEW SNOW FLURRIES WITH THE GUSTY WINDS THROUGH THE I-5 CORRIDOR THIS MORNING. A HIGH WIND WARNING REMAINS IN PLACE FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS THIS MORNING AS THE UPPER JET AND SUBSIDENCE REMAINS OVER L.A./VTU COUNTY MTNS. THERE HAVE BEEN SEVERAL WIND GUSTS OVER 58 MPH LAST EVENING THROUGH THIS MORNING. EXPECT WINDS TO DIMINISH SOME THROUGH MID MORNING. EXPECTING ALL WIND ADVISORIES TO BE DONE BY 6 AM THIS MORNING. EXPECT A FEW DEGREES OF WARMING DUE TO SOME DOWNSLOPING WINDS ACROSS COAST AND VALLEYS AND CLIMBING HEIGHTS AND THICKNESS LVLS. WARMEST CONDITIONS WILL BE ACROSS COAST AND COASTAL VALLEYS...STILL ONLY REACHING THE MID 60S. THERE WILL BE A FEW FLAT CU BUILDUPS LINGERING ACROSS THE FOOTHILLS AND MOUNTAINS TODAY...BUT MOST AREAS SHOULD REMAIN MOSTLY SUNNY. THE CLEAR SKIES WILL BE SHORT LIVED ON SATURDAY AND EARLY SUNDAY AS ANOTHER QUICK MOVING TROUGH WILL DIG SOUTH FROM OFF THE COAST OF BRITISH COLUMBIA. THIS NEXT SYSTEM WILL FOLLOW THE SAME PATH AS THE PREVIOUS FEW STORMS TOOK. THAT BEING SAID...A FAIRLY STRONG SURFACE LOW WILL SET UP OVER SOUTHERN NEVADA. THIS FEATURE WILL HELP TO DRAW MORE OF A SOUTHERLY COMPONENT UP TO 10,000 FT (700 MB). AHEAD OF THE APPROACHING TROUGH...VERY GUSTY SW WINDS WILL DEVELOP ACROSS INTERIOR SLO COUNTY VALLEYS AND MOUNTAINS AS WELL AS THE SAN GABRIEL MOUNTAINS AND ANTELOPE VALLEY. IN FACT...A MOUNTAIN WAVE DUBBED "THE PALMDALE WAVE" COULD SET UP BRINGING THE POTENTIAL FOR DAMAGING WINDS ACROSS THE SOUTHERN AV FOOTHILLS TO HIGHWAY 138 SUNDAY LATE AFTERNOON AND EVENING. THE COLD FRONT ASSOCIATED WITH THIS TROUGH WILL HOLD TOGETHER AS IT SWINGS BY POINT CONCEPTION INTO VENTURA AND L.A COUNTIES SUNDAY EVENING. THE SOUTHWEST CYCLONIC FLOW AHEAD OF THE FRONT SHOULD BRING HIGHER AMOUNTS OF PRECIP TO VENTURA AND L.A. COUNTIES THIS TIME AROUND. A FEW HOURS OF SOLID RAIN IS EXPECTED AS THE TROUGH MOVES THROUGH. AND LIKE THE OTHER RECENT STORM SYSTEMS...THIS WILL BE QUICK TO MOVE THROUGH. BY SUNDAY NIGHT OR EARLY MONDAY MORNING MOST OF THE RAIN WILL HAVE MOVED SOUTH AND EAST OF THE FORECAST AREA WITH A FEW LINGERING SHOWERS STILL OVER L.A. COUNTY MONDAY MORNING. AT THIS TIME...EXPECTING UP TO A HALF INCH OF RAIN FOR AREAS N OF POINT CONCEPTION...EXCEPT LOCALLY HIGHER IN THE NW PORTION OF SLO COUNTY FOOTHILLS. AND FOR AREAS TO THE SOUTH OF POINT CONCEPTION...AROUND A QUARTER TO A THIRD OF AN INCH...WITH LOCALLY HIGHER AMOUNTS FOR FAVORED SW FACING SLOPES OF THE SANTA YNEZ RANGE...VENTURA AND L.A. COUNTY FOOTHILLS AND MOUNTAINS. SNOW LEVELS WILL START HIGH OVER 6500 FT...BUT WILL DROP TO AROUND 5000 FT BY LATE SUNDAY EVENING...AND LIKELY TO 4000 FT AFTER MIDNIGHT MONDAY. NOT ANTICIPATING ANY TRAVEL ISSUES ACROSS THE I-5 CORRIDOR THROUGH SUNDAY AFTERNOON AND EARLY EVENING...BUT IT COULD BE A BIT DICEY SUNDAY NIGHT INTO MONDAY MORNING. ALTHOUGH NOT EXPECTING MORE THAN AN INCH OF SNOW AT THE TOP OF THE TEJON PASS. WILL HAVE TO MONITOR AS WE DRAW CLOSER FOR THE POSSIBILITY OF A SNOW ADVISORY OR EVEN A WINTER WEATHER WARNING...MAINLY BASED ON WINDS...AS SNOW AMOUNTS SHOULD BE AROUND 2-5 INCHES FOR AREAS ABOVE 6000 FT. AS FAR AS WINDS...ANOTHER STRONG JET BEHIND THE FRONT SHOULD HELP ENHANCE ANOTHER ROUND OF WIDESPREAD GUSTY WINDS ACROSS THE MOUNTAINS INCLUDING THE I-5 CORRIDOR. HIGH TEMPS WILL BE MUCH COLDER ON MONDAY AS WELL DUE TO THE COLD AIR BEHIND THE FRONT. HIGHS SHOULD REMAIN IN THE UPPER 50S TO LOWER 60S IN MOST COAST AND VALLEY LOCATIONS...WITH COOLER TEMPS INLAND. .LONG TERM (TUE-FRI)...OVERALL IT LOOKS LIKE IT REMAIN DRY FOR THE REMAINDER OF THE WORK WEEK. MOSTLY BROAD N TO NW FLOW ALOFT WILL PERSIST THROUGH THURSDAY BEFORE ANOTHER UPPER TROUGH APPROACHES NRN CALIFORNIA AND FLATTENS THE RIDGE. THERE WILL BE WEAK TO LOCALLY MODERATE OFFSHORE FLOW TUE-THU WHICH WILL HELP TO WARM UP THE COAST AND COASTAL VALLEYS SLIGHTLY TUE...WITH MORE WARMING BOTH WED AND THU. HIGH TEMPS SHOULD BE BACK TO NORMAL FOR THIS TIME OF YEAR BY THURSDAY. SOME HIGH CLOUDS WILL BE DRAWN IN TO THE NORTHERN PORTION OF THE FORECAST AREA BY FRIDAY AHEAD OF ANOTHER APPROACHING STORM SYSTEM THAT IS PROGGED TO MOVE OVER THE AREA SOMETIME ON SATURDAY. YES...ANOTHER QUICK MOVING SYSTEM FROM OFF THE COAST OF BRITISH COLUMBIA. SO NOT EXPECTING ANY GREAT RAINFALL TOTALS WITH THIS SYSTEM EITHER. THATS IF THE MODELS KEEP IT IN THE FORECAST. && .AVIATION...12/0600Z. AT 06Z...THERE WAS NO MARINE INVERSION AT KLAX. VFR CONDITIONS ARE EXPECTED AT MOST TERMINALS THROUGHOUT THE PERIOD...EXCEPT FOR IFR TO MVFR CONDITIONS LIKELY AT KPRB BETWEEN 09Z AND 18Z. MODERATE TO STRONG LOW-LEVEL WIND SHEAR AND TURBULENCE IS POSSIBLE AT ALL TERMINALS THROUGH 12Z. KLAX...VFR CONDITIONS ARE EXPECTED AT MOST TERMINALS THROUGHOUT THE PERIOD. THERE IS A 30 PERCENT CHANCE OF CROSS WINDS GREATER THAN 20 KNOTS. MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE IS POSSIBLE AT ALL TERMINALS THROUGH 12Z. KBUR...VFR CONDITIONS ARE EXPECTED AT MOST TERMINALS THROUGHOUT THE PERIOD. MODERATE TO STRONG LOW-LEVEL WIND SHEAR AND TURBULENCE IS POSSIBLE AT ALL TERMINALS THROUGH 12Z. && .MARINE...11/800 PM. HIGH CONFIDENCE THAT GALE FORCE WINDS WILL PERSIST THROUGH LATE TONIGHT OVER THE OUTER WATERS. THE GALES FOR PZZ650 AND 655 MAY END A FEW HOURS EARLIER. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER PZZ645. MODERATE TO HIGH CONFIDENCE THAT WINDS WILL SLOWLY SUBSIDE ON SATURDAY...WITH ISOLATED GUSTS TO 35 KNOTS OVER THE TWO SOUTHERN OUTER ZONES. NORTHWEST WINDS ARE EXPECTED TO STRENGTHEN AGAIN OVER THE ENTIRE AREA SUNDAY NIGHT AND THEN PERSIST THROUGH MONDAY NIGHT. GALE CONDITIONS ARE PROBABLE OVER MUCH OF THE WATERS SUNDAY AND SUNDAY NIGHT. SMALL CRAFT ADVISORY FOR HAZARDOUS SEA CONDITIONS WILL CONTINUE OVER THE WATERS TONIGHT...THEN SUBSIDE BELOW TEN FEET OVER THE NEARSHORE WATERS BY SATURDAY MORNING. && && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). HIGH SURF WARNING (SEE LAXCFWLOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). GALE WATCH (SEE LAXMWWLOX). && PUBLIC...KAPLAN AVIATION/MARINE...HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 11, 8:55 PM PST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 855 PM PST FRI DEC 11 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-121400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 848 PM PST FRI DEC 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY HIGH SURF FROM THE CENTRAL COAST TO LOS ANGELES COUNTIES. HIGHEST SURF WILL BE BETWEEN 16 AND 22 FEET WITH LOCAL SETS TO 25 FEET THROUGH LATE THIS EVENING. GUSTY NORTHERLY WINDS THIS EVENING THROUGH EARLY SATURDAY. POSSIBLE GUSTS TO 60 MPH FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. WIND GUSTS TO BETWEEN 35 AND 45 MPH WILL OCCUR FOR THE SANTA CLARITA AND SAN FERNANDO VALLEYS AS WELL AS SANTA MONICA MOUNTAINS. GALE FORCE WINDS DEVELOPED THIS AFTERNOON FOR THE OUTER WATERS FROM POINT CONCEPTION TO PIEDRAS BLANCAS. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * COASTAL FLOOD ADVISORY...SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY HIGH SURF WILL BEGIN TO DIMINISH SOME SATURDAY...BUT REMAIN ABOVE ADVISORY LEVELS THROUGH SUNDAY. THERE WILL BE ANOTHER ROUND OF RAIN FOR MUCH OF THE FORECAST AREA BY SUNDAY AFTERNOON OR EVENING INTO MONDAY. RAINFALL TOTALS SHOULD BE HIGHER THAN FOR THE STORM TODAY. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * COASTAL FLOOD STATEMENT...SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JLD
In the hours before
Local storm report, Dec 11, 10:12 PM PST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1012 PM PST FRI DEC 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM NON-TSTM WND GST 3 NE MALIBU 34.06N 118.64W
12/11/2015 M62.00 MPH LOS ANGELES CA MESONET
NORTHEAST WINDS 31 MPH GUSTING TO 62 MPH AT MALIBU HILLS
RAWS...ELEVATION 1575 FEET
0410 PM NON-TSTM WND GST 3 WNW AVALON 33.37N 118.38W
12/11/2015 M64.00 MPH LOS ANGELES CA MESONET
WEST WINDS 40 MPH GUSTING TO 64 MPH AT WHITLEYS PEAK ON
CATALINA ISLAND...ELEVATION 1450 FEET.
0457 PM NON-TSTM WND GST 2 N SANTA CLARITA 34.44N 118.51W
12/11/2015 M55.00 MPH LOS ANGELES CA MESONET
NORTHWEST WINDS 30 MPH GUSTING TO 55 MPH AT SAUGUS
RAWS...ELEVATION 1450 FEET.
0753 PM NON-TSTM WND GST 8 ESE CASTAIC LAKE 34.60N 118.58W
12/11/2015 M68.00 MPH LOS ANGELES CA MESONET
NORTHWEST WINDS 20 MPH WITH GUSTS TO 68 MPH AT WARM
SPRINGS RAWS...ELEVATION 4930 FEET.
0759 PM NON-TSTM WND GST 4 N CHATSWORTH 34.33N 118.60W
12/11/2015 M57.00 MPH LOS ANGELES CA MESONET
NORTHWEST WINDS 24 MPH WITH GUSTS TO 57 MPH AT OAT
MOUNTAIN...ELEVATION 3693 FEET.
0816 PM NON-TSTM WND GST 3 NNW PASADENA 34.20N 118.17W
12/11/2015 M58.00 MPH LOS ANGELES CA MESONET
NORTHWEST WINDS 26 MPH WITH GUSTS TO 58 MPH IN THE LA
CANADA FLINTRIDGE AREA...ELEVATION 1577 FEET.
0857 PM NON-TSTM WND GST 6 SSW CASTAIC LAKE 34.57N 118.74W
12/11/2015 M79.00 MPH LOS ANGELES CA MESONET
NORTHWEST WINDS 40 MPH GUSTING TO 79 MPH AT WHITAKER PEAK
RAWS...ELEVATION 4120 FEET.
0907 PM NON-TSTM WND GST 6 NE PYRAMID LAKE 34.74N 118.72W
12/11/2015 M58.00 MPH LOS ANGELES CA ASOS
NORTHWEST WINDS 44 MPH GUSTING TO 58 MPH AT SANDBERG
ASOS...ELEVATION 4521 FEET.
&&
HALLLocal storm report, Dec 11, 10:15 PM PST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1015 PM PST FRI DEC 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM NON-TSTM WND GST 4 NNE SAN FERNANDO 34.35N 118.42W
12/11/2015 M56 MPH LOS ANGELES CA MESONET
NORTHWEST WINDS 36 MPH GUSTING TO 56 MPH AT CAMP NINE
RAWS...ELEVATION 4000 FEET.
&&
HALLThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 3:00 AM PST | Gale Watch | LOX | 11 hr | |
| Dec 12, 3:00 AM PST | Small Craft Advisory for Hazardous Seas | LOX | 39 hr | |
| Dec 12, 1:46 PM PST | High Wind Watch | LOX | 14 hr | |
| Dec 12, 2:19 PM PST | Gale Warning | LOX | 60 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.